Fluctuational escape from chaotic attractors in multistable systems.

Khovanov, I. A. and Luchinsky, Dmitri G. and McClintock, Peter V. E. and Silchenko, A. N. (2008) Fluctuational escape from chaotic attractors in multistable systems. International Journal of Bifurcation and Chaos, 18 (6). pp. 1727-1739. ISSN 0218-1274

[img]
Preview
PDF (chaoticescapePostPrint)
chaoticescapePostPrint.pdf - Submitted Version

Download (1MB)

Abstract

Recent progress towards an understanding of fluctuational escape from chaotic attractors (CAs) is reviewed and discussed in the contexts of both continuous systems and maps. It is shown that, like the simpler case of escape from a regular attractor, a unique most probable escape path (MPEP) is followed from a CA to the boundary of its basin of attraction. This remains true even where the boundary structure is fractal. The importance of the boundary conditions on the attractor is emphasized. It seems that a generic feature of the escape path is that it passes via certain unstable periodic orbits. The problems still remaining to be solved are identified and considered.

Item Type: Journal Article
Journal or Publication Title: International Journal of Bifurcation and Chaos
Additional Information: Preprint of an article published in International Journal of Bifurcation and Chaos, 18, 6, 2008, 1727-1739. 10.1142/S0218127408021312 © copyright World Scientific Publishing Company http://www.worldscientific.com/doi/abs/10.1142/S0218127408021312
Uncontrolled Keywords: /dk/atira/pure/researchoutput/libraryofcongress/qc
Subjects:
Departments: Faculty of Science and Technology > Physics
ID Code: 22891
Deposited By: Professor P. V. E. McClintock
Deposited On: 06 Jan 2009 17:34
Refereed?: Yes
Published?: Published
Last Modified: 16 Sep 2019 00:23
URI: https://eprints.lancs.ac.uk/id/eprint/22891

Actions (login required)

View Item View Item